Skip Navigation
Skip to contents

JKSCT : Journal of The Korean Society of Clinical Toxicology

OPEN ACCESS
SEARCH
Search

Author index

Page Path
HOME > Browse Articles > Author index
Search
Seong-Soo Park 5 Articles
Clinical Features of Acute Acetanilide Herbicide Poisoning
Cheol-Sang Park, Mi-Jin Lee, Seong-Soo Park, Won-Joon Jeong, Hyun-Jin Kim
J Korean Soc Clin Toxicol. 2011;9(2):49-55.   Published online December 31, 2011
  • 72 View
  • 0 Download
AbstractAbstract PDF
Purpose: Acetanilide has been in widespread use as an amide herbicide compound. However, available data regarding acute human poisoning is scarce. The aim of this study was to analyze the clinical characteristics of acetanilide poisoning in order to identify the risk factors associated with severity. Methods: We conducted a retrospective observational study encompassing the period January 2005 to December 2010, including adult ED patients suffering from acetanilide intoxication. Toxicological history, symptoms observed, clinical signs of toxicity, and laboratory test results were collected for each patient. The patients were classified into two groups for analysis, according their poisoning severity score (PSS). Resulting clinical data and prognostic variables were compared between mild-to-moderate poisoning (PSS 1/2 grades), and severe poisonings and fatalities (PSS 3/4 grades). Results: There were a total of 37 patients, including 26 alachlor, 6 s-metolachlor, 4 mefenacet, and 1 butachlor cases. The majority of patients (81.1%) were assigned PSS 1/2 grades. Changes in mental status and observation of adverse neurologic symptoms were more common in the PSS 3/4 group. The median ingested volume of amide herbicide compound was 250 ml (IQR 200-300 ml) in the PSS 3/4 group, and 80 ml (IQR 50-138 ml) in the PSS 1/2 group. Also, the median GCS observed in the PSS 3/4 group was 13 (IQR 10-14), which was markedly low as compared to a median GCS of 15 in the PSS 1/2 group. Overall mortality rate was 5.4%, and profound cardiogenic shock was observed prior to death in all fatalities. Conclusion: When compared to previous reports, acute acetanilide poisoning resulted in relatively moderate severity. The presence of neurologic manifestations, hypotension, lower GCS score, and larger ingested volumes was associated with more serious effects and mortalities.
Comparative Analysis of Overdose with Common Sleep-aid Medications - Doxylamine vs Diphenhydramine -
Hyun-Sik Ryu, Mi-Jin Lee, Seong-Soo Park, Won-Joon Jeong, Hyun-Jin Kim
J Korean Soc Clin Toxicol. 2010;8(2):79-87.   Published online December 31, 2010
  • 80 View
  • 0 Download
AbstractAbstract PDF
Purpose: The previous studies on $H_1$ antihistamine overdose have generally been limited to cases of acute doxylamine succinate (DS) poisoning, yet there have been some studies on diphenhydramine (DPH) overdosing. But many clinicians consider the two drugs to be very similar and to have similar ingredients. The purpose of this study was to clarify the toxicologic characteristics and clinical outcomes between DS and DPH poisoning/overdose. Methods: We reviewed the medical and intensive care records of the patients with acute DS or DPH poisoning and who admitted to our emergency department from January 2008 and April 2010. We collected patient information regarding the features of the poisoning and the clinical and demographic characteristics. The patients were assessed for the clinical outcomes, the GCS, the PSS (Poisoning Severity Score) and the SOFA (Sequential Organ Failure Assessment). Results: Fifty seven patients (45 cases of DS poisoning and 12 cases of DPH poisoning) were enrolled. Compared with the DS group, the DPH group had higher incidences of intubation, serious mental change, QTc prolongation and ECG conduction abnormality (p=0.041, <0.001, 0.014 and 0.044, respectively). The DPH group had a higher PSS and a longer ICU stay. The peak CPK time and the CPK normalization time were longer for the patients with rhabdomyolysis due to DS poisoning. Conclusion: Two common $H_1$ antihistamines, doxylamine and diphenhydramine, are in the same ethanolamine-structural class, but the toxico-clinical outcomes are different according to many aspects. Therefore, clinicians could take a careful approach for the differential diagnosis and management between DS and DPH poisoning.
Clinical Characteristics of Patients with Acute Organophosphate Poisoning Requiring Prolonged Mechanical Ventilation
Hwang-Jin Shin, Mi-Jin Lee, Kyu-Nam Park, Joon-Seok Park, Seong-Soo Park
J Korean Soc Clin Toxicol. 2008;6(1):32-36.   Published online June 30, 2008
  • 73 View
  • 0 Download
AbstractAbstract PDF
Purpose: The major complication of acute organophosphate (OP) poisoning is respiratory failure as a result of cholinergic toxicity. Many clinicians find it difficult to predict the optimal time to initiate mechanical ventilation (MV) weaning, and as a result have tended to provide a prolonged ventilator support period. The purpose of this study is to determine any clinical predictors based on patients characteristics and laboratory findings to assist in the optimal timing of mechanical ventilator weaning. Methods: We reviewed medical and intensive care records of 44 patients with acute OP poisoning who required mechanical ventilation admitted to medical intensive care unit between July 1998 and June 2007. Patient information regarding the poisoning, clinical data and demographic features, APACHE II score, laboratory data, and serial cholinesterase (chE) levels were collected. Base on the time period of MV, the patients were divided into two groups: early group (wean time < 7 days, n = 28) and delayed group (${geq}$ 7 days, n = 16). Patients were assessed for any clinical characteristics and predictors associated with the MV weaning period. Results: During the study period, 44 patients were enrolled in this study. We obtained the sensitivity and specificity values of predictors in the late weaning group. APACHE II score and a reciprocal convert of hypoxic index but specificity (83.8%) is only APACHE II score. Also, the chE concentration (rho = -0.517, p = 0.026) and APACHE II score (rho = 0.827, p < 0.001) correlated with a longer mechanical ventilation duration. Conclusion: In patients with acute OP poisoning who required mechanical ventilation, the APACHE II scoring system on a point scale of less than 17 and decrements in cholinesterase levels on 1-3 days were good predictors of delayed MV weaning.
A Case of Myoclonus Presenting as a Side Effect of Amitriptyline
Jong-Pil Choi, Seong-Soo Park, Joon-Seok Park, Sang-Jun Na
J Korean Soc Clin Toxicol. 2006;4(2):155-157.   Published online December 31, 2006
  • 62 View
  • 0 Download
AbstractAbstract PDF
Myoclonus is manifested in a variety of situations including metabolic derangements, brain lesions, epilepsy, and drugs toxicity. We reported a rare case of amitriptyline-induced myoclonus. A 64-year-old man with a tension-type headache was administered amitriptyline at 15 mg/day. Eight days after initiation of amitriptyline, multifocal myoclonus developed, involving the face and upper extremities. Two hours after the administration of clonazepam at 1 mg, myoclonus resolved completely.
Indoxacarb Pesticide Poisoning with Methemoglobinemia
Jae-Hoon Shin, Jae-Kwang Lee, Seong-Soo Park, Sang-Jun Na, Joon-Seok Park
J Korean Soc Clin Toxicol. 2006;4(2):158-160.   Published online December 31, 2006
  • 61 View
  • 0 Download
AbstractAbstract PDF
Acute methemoglobinemia is induced by various causes, especially ingestion of oxidizing agents such as phenazopyridine, dapsone, and nitrite. Indoxacarb is an oxadiazine insecticide with high insecticidal activity and low mammalian toxicity. It is known to block voltage-gated Na+ channels in insects and mammals, but the mechanism is not yet well understood. We describe a case of a 41-year-old woman with methemoglobinemia that developed following Indoxacarb ingestion, which improved after intravenous injection of methylene blue. This is the first known such case. If signs and symptoms of methemoglobinemia occur after Indoxacarb ingestion, antidotal therapy with methylene blue should be considered as a necessary treatment.

JKSCT : Journal of The Korean Society of Clinical Toxicology